Alert archive / South Dakota / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Aug 10, 2006, 3:43 PM MDT for Corson County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 3:43 PM MDT (21:43 UTC)
- Expired
- Aug 10, 2006, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Corson County, SD
The radar
The Bismarck radar (KBIS), 130 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 102146 FFWABR SDC031-110045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 343 PM MDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 645 PM MDT * AT 337 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE PUBLIC HAS REPORTED FLOODING IN THE TOWN OF BULLHEAD. STREETS ARE FLOODED AS WELL AS BASEMENTS. ABERDEEN DOPPLER RADAR ALSO INDICATES THAT FROM 3 TO 5 INCHES OF RAIN HAS FALLEN OVER PARTS OF CORSON COUNTY... MAINLY BETWEEN BULLHEAD AND KLEIN RANCH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BULLHEAD AND BLACK HORSE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT TRY TO CROSS A FLOODED ROADWAY LAT...LON 4551 10139 4551 10089 4583 10093 4584 10142 $$ TDK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:25 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 10, 2:25 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CDT THU AUG 10 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MAIN FORECAST CHALLENGE WILL BE THUNDERSTORM CHANCES THROUGHOUT THE PERIOD. 19Z SURFACE ANALYSIS SHOWED AN AREA OF LOW PRESSURE OVER THE WESTERN HIGH PLAINS FROM NORTHERN TEXAS TO WESTERN SOUTH DAKOTA...WITH A TROUGH EXTENDING FROM IT ACROSS TO NORTHEASTERN SOUTH DAKOTA. STORMS ALREADY BEGINNING TO DEVELOP IN THE FAR NORTHWESTERN PART OF THE CWA. AN UPPER RIDGE CURRENTLY OVER THE WESTERN HIGH PLAINS WILL REMAIN IN PLACE THROUGH FRIDAY...BEFORE IT BEGINS A SLOW PUSH TO THE EAST FRIDAY NIGHT...FINALLY REACHING MINNESOTA BY SUNDAY NIGHT. A TROUGH WILL PUSH ONTO THE PACIFIC NORTHWEST COAST EARLY IN THE PERIOD...WITH A COUPLE OF SHORTWAVES COMING OFF IT AND TRACKING OVER THE RIDGE AND ACROSS THE NORTHERN PLAINS. AT THE SURFACE...BROAD HIGH PRESSURE CURRENTLY EXTENDS FROM HUDSON BAY TO THE GREAT LAKES...WITH AN ELONGATED TROUGH OVER THE ROCKIES. BEST INSTABILITY TONIGHT WILL BE OVER THE WESTERN CWA. NICE BOUNDARY CAN BE SEEN ON KABR RADAR...AND CURRENT STORMS APPEAR TO BE DEVELOPING ON THIS BOUNDARY. WILL KEEP A CHANCE GOING OVER THE ENTIRE CWA TONIGHT AS THERE ARE LIKELY SUBTLE BOUNDARIES STILL AROUND FROM LAST NIGHTS CONVECTION. THE TROUGH OVER THE ROCKIES WILL PUSH EAST OF THE ROCKIES ON FRIDAY...THEN TO THE WESTERN DAKOTAS FRIDAY NIGHT. CONDITIONS STABILIZE NICELY ON FRIDAY...SO WILL LEAVE THE DAY PERIOD DRY. A 40-50 KT LLJ SETS UP FRIDAY NIGHT OVER THE CWA AND AN UPPER LEVEL JET STREAK BEGINS TO NOSE OVER THE UPPER MIDWEST. INSTABILITY DOES NOT LOOK GREAT...BUT LAPSE RATES OF 7.5-9.0 DEGREES IN ASSOCIATION WITH THE LLJ MAY BE ENOUGH TO SET OFF A FEW STORMS. DECENT HEATING AGAIN ON SATURDAY WILL ALLOW FOR CONDITIONS TO RAPIDLY DESTABILIZE...WITH MODELS INDICATING CAPES AROUND 3000 J/KG AND LI/S AROUND -6 BY AFTERNOON. FRONT MOVES THROUGH PRETTY SLOWLY...AND DOES NOT LOOK TO CLEAR THE REGION UNTIL SUNDAY NIGHT...SO WILL KEEP TSTM CHANCE GOING THROUGH SUNDAY EVENING. HIGH PRESSURE BEGINS TO NOSE INTO THE AREA AFTER THAT. NO BIG CHANGES MADE TO TEMPERATURES. TEMPS WILL BE RIGHT AROUND NORMAL ON FRIDAY...THEN DECENT WAA AHEAD OF INCOMING SYSTEM WILL ALLOW FOR ABOVE NORMAL TEMPS SATURDAY...THEN PRETTY GOOD COOLING IN ASSOCIATION WITH THE SURFACE HIGH ON SUNDAY. .LONG TERM...MONDAY THROUGH THURSDAY NOT MUCH CHANCE TO THE EXTENDED. THINGS LOOK NEAR TO SLIGHTLY BELOW NORMAL TEMPWISE FOR MONDAY AND TUESDAY...THEN A WARM UP FOR WEDNESDAY AND THURSDAY IN RETURN FLOW OUT AHEAD OF COLD FRONT APPROACHING WEDNESDAY NIGHT AND THURSDAY. WITH SURFACE HIGH PRESSURE IN PLACE MONDAY AND TUESDAY...KEPT THE FORECAST DRY. PRECIP CHANCES REALLY PICK UP...THOUGH...BY LATE TUESDAY NIGHT THROUGH THURSDAY AS GULF MOISTURE OVERTAKES THE NORTHERN PLAINS IN SW FLOW ALOFT. INSERTED SLT CHANCE AND LOW-END CHANCE POPS FROM TUESDAY NIGHT THROUGH THURSDAY AS SUCH. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && PARKIN/DORN
Hazardous weather outlook, Aug 10, 4:26 AM MDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 526 AM CDT THU AUG 10 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 526 AM CDT THU AUG 10 2006 /426 AM MDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR NORTH OF A BOWDLE-WARNER- WEBSTER LINE DURING THE EARLY MORNING HOURS. THE MAIN THREAT WITH THESE STORMS IS CLOUD TO GROUND LIGHTNING. MORE THUNDERSTORMS ARE EXPECTED TO MOVE INTO PORTIONS OF CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE WITH HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES EXIST FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. SEVERE WEATHER IS POSSIBLE WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON ACROSS CENTRAL SOUTH DAKOTA. TT
In the hours before
Local storm report, Aug 10, 2:40 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
340 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 6 SE MCINTOSH 45.86N 101.26W
08/10/2006 E0.88 INCH CORSON SD CO-OP OBSERVER
&&
KGILLELocal storm report, Aug 10, 3:34 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
434 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 11 NE EUREKA 45.88N 99.46W
08/09/2006 E0.88 INCH MCPHERSON SD PUBLIC
HAIL OCCURRED FROM 8 TO 815 PM CDT.
0835 PM HAIL PRESHO 43.91N 100.06W
08/09/2006 E1.00 INCH LYMAN SD PUBLIC
0845 PM HAIL 18 N ROSCOE 45.71N 99.33W
08/09/2006 E1.75 INCH MCPHERSON SD PUBLIC
GOLFBALLL HAIL FROM 845 TO 850 PM.
0855 PM HAIL 1 S PRESHO 43.89N 100.06W
08/09/2006 E1.75 INCH LYMAN SD LAW ENFORCEMENT
TRUCKS BLOWN OVER ON INTERSTATE 90 JUST SOUTH OF PRESHO.
0905 PM HAIL 10 NE HOSMER 45.68N 99.33W
08/09/2006 E1.75 INCH MCPHERSON SD EMERGENCY MNGR
0910 PM HAIL 9 E HOSMER 45.58N 99.29W
08/09/2006 E0.88 INCH EDMUNDS SD PUBLIC
0915 PM HAIL 13 NW LEOLA 45.85N 99.13W
08/09/2006 E1.00 INCH MCPHERSON SD PUBLIC
ALSO RECORDED 2.20 INCHES OF RAIN.
0940 PM HAIL LEOLA 45.72N 98.94W
08/09/2006 E1.00 INCH MCPHERSON SD PUBLIC
1000 PM HAIL 2 S LEOLA 45.69N 98.94W
08/09/2006 E0.75 INCH MCPHERSON SD PUBLIC
1021 PM HAIL 5 NW CRESBARD 45.22N 99.02W
08/09/2006 E0.88 INCH FAULK SD PUBLIC
1101 PM TSTM WND DMG 4 ENE HECLA 45.90N 98.07W
08/09/2006 BROWN SD PUBLIC
4 INCH TREE LIMBS DOWN.
1105 PM HAIL CRESBARD 45.17N 98.95W
08/09/2006 E0.88 INCH FAULK SD TRAINED SPOTTER
DIME TO NICKEL HAIL.
1136 PM HAIL 1 W BRITTON 45.79N 97.77W
08/09/2006 E0.75 INCH MARSHALL SD TRAINED SPOTTER
1210 AM HAIL 12 NW WEBSTER 45.46N 97.70W
08/10/2006 E0.75 INCH DAY SD TRAINED SPOTTER
ALSO ESTIMATED WINDS AT 60 MPH...NUMEROUS BRANCHES DOWN
1235 AM HAIL WEBSTER 45.34N 97.52W
08/10/2006 E0.75 INCH DAY SD LAW ENFORCEMENT
ALSO ESTIMATED WINDS AT 60 MPH...NUMEROUS LARGE BRANCHES
DOWN IN DAY COUNTY
1244 AM HAIL 8 SSW WEBSTER 45.23N 97.58W
08/10/2006 E0.88 INCH DAY SD TRAINED SPOTTER
0110 PM HAIL 2 NE BRADLEY 45.11N 97.61W
08/10/2006 E0.88 INCH CLARK SD PUBLIC
SOME CROP DAMAGE.
&&
NWSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:45 PM MDT | Severe Thunderstorm Warning | ABR | McPherson | 45 min |
| Aug 9, 7:08 PM MDT | Severe Thunderstorm Warning | ABR | Lyman | 52 min |
| Aug 9, 7:32 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 47 min |
| Aug 9, 8:00 PM MDT | Severe Thunderstorm Warning | ABR | McPherson | 30 min |
| Aug 9, 8:44 PM MDT | Severe Thunderstorm Warning | ABR | McPherson | 31 min |
| Aug 9, 9:06 PM MDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 39 min |
| Aug 9, 9:48 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 27 min |
| Aug 9, 9:54 PM MDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 51 min |
| Aug 9, 10:15 PM MDT | Severe Thunderstorm Warning | ABR | Faulk | 45 min |
| Aug 9, 10:45 PM MDT | Severe Thunderstorm Warning | ABR | Day, Marshall | 60 min |
| Aug 10, 12:04 AM MDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 26 min |
| Aug 10, 1:59 AM MDT | Severe Thunderstorm Warning | ABR | McPherson | 61 min |
| Aug 10, 3:04 AM MDT | Severe Thunderstorm Warning | ABR | McPherson | 26 min |
| Aug 10, 2:00 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 30 min |
| Aug 10, 2:29 PM MDT | Severe Thunderstorm Warning | ABR | Corson | 46 min |
| Aug 10, 3:57 PM MDT | Severe Thunderstorm Warning | ABR | Potter | 33 min |
| Aug 10, 4:02 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 43 min |
| Aug 10, 4:25 PM MDT | Flash Flood Warning | ABR | Dewey | 3 hr |
| Aug 10, 4:32 PM MDT | Severe Thunderstorm Warning | ABR | Potter, Sully | 43 min |
| Aug 10, 4:33 PM MDT | Severe Thunderstorm Warning | ABR | Walworth | 20 min |
| Aug 10, 4:47 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 28 min |
| Aug 10, 5:15 PM MDT | Severe Thunderstorm Warning | ABR | Sully | 45 min |
| Aug 10, 5:18 PM MDT | Severe Thunderstorm Warning | ABR | Marshall | 57 min |
| Aug 10, 5:50 PM MDT | Severe Thunderstorm Warning | ABR | Day | 55 min |
| Aug 10, 5:52 PM MDT | Severe Thunderstorm Warning | ABR | Hyde | 38 min |
| Aug 10, 5:57 PM MDT | Severe Thunderstorm Warning | ABR | Hughes | 48 min |
Nearby
Flash Flood Warnings in South Dakota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.